Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Prescribed adipex, toprol for rapid heart rate and pristiq for anxiety. Is adipex safe?

User rating for this question
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6595 Questions
I was just prescribed adipex 37.5 mg for 3 months and am currently taking toprol xl for rapid heart rate and pritiq for anxiety. My doctor seemed to think i would be ok taking the adipex but i am worried. I was wondering if someone else would give their opinion on whether or not they thought it was safe. My resting heart rate while taking the toprol is usually between 80-90 bpm.
Thank you!
Posted Mon, 21 May 2012 in Heart Rate and Rhythm Disorders
Answered by Dr. Pavan Kumar Gupta 1 hour later
Hello and thanks for query.
ADIPEX is a appetite suppressant and is prescribed to patients who are overweight.
This medicine is safe if used for for not more than few weeks as it is addictive.
There are few side effects like
Loss of libido etc.
You must report to your doctor if you experience such side effects.

Your resting heart rate is alright and you have been rightly prescribed TOPROL XL which is a beat blocker and controls pulse rate and BP.
PRISTIQ is an antidepressant being used for your anxiety.

Just relax and take the medicines as advised and report to your doctor in case of any side effect.
I hope to have answered your query however you can revert to me for any further query.
Thanks and best of luck.

Above answer was peer-reviewed by
Follow-up: Prescribed adipex, toprol for rapid heart rate and pristiq for anxiety. Is adipex safe? 6 minutes later
Thank you so much! I was just worried about the adipex speeding up my heart rate but you have eased my mind a little. I will start taking it in the morning and see what happens :)
Answered by Dr. Pavan Kumar Gupta 6 hours later
You start the medicine and see the response.
Best of luck.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor